Idaho, 2009Flash Flooding in Idaho, June 14, 2009
June 14, 2009 · NWS BOI · 2 events in 2 counties and zones
The core of an upper low moved slowly across Southeast Oregon and Southwest Idaho on the 14th of June with slow moving thunderstorm cells consolidating and merging for localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The core of an upper low moved slowly across Southeast Oregon and Southwest Idaho on the 14th of June with slow moving thunderstorm cells consolidating and merging for localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 14, 2:03 AM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 2:03 AM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
303 AM MDT SUN JUN 14 2009
.SHORT TERM...TODAY THROUGH MONDAY...LARGE UPPER LEVEL TROUGH THAT
HAS BEEN HANGING AROUND THE PAC NW FOR SOME TIME NOW WILL FINALLY
BE PUSHED EAST OVER THE NEXT SEVERAL DAYS. HOWEVER...IT WILL NOT GO
QUIETLY. IT WILL ALSO NOT GO IN ONE PIECE. LATEST GUIDANCE
INDICATES THAT ONE PIECE WILL BREAK OFF AND MOVE THROUGH OUR AREA
TONIGHT...WHILE A SECOND PIECE WILL HANG BACK. THIS FIRST SHOT
WILL BE THE FOCUS FOR THE SHORT TERM. WE ARE STILL DEALING WITH AN
AIRMASS AT OR ABOVE 1 INCH PRECIPITABLE WATER. WITH CONTINUED
INSTABILITY AND ALL THIS MOISTURE...WE HAVE PUT THE FLASH FLOOD
WATCH BACK UP FOR THE 18Z TO 06Z PERIOD...THIS AFTERNOON AND
EVENING FOR THE MOUNTAIN TIME ZONE. ONCE AGAIN...BREAKS IN THE
CLOUDS...ALONG WITH TERRAIN...WILL END UP DETERMINING WHERE THE
HEAVIEST RAIN WILL FALL. TEMPS WERE LARGELY UNCHANGED IN THE SHORT
TERM...WITH THE MAIN CHANGES BEING INCREASES IN POP AND QPF.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS ARE STILL SHOWING
THE SOUTHERN PORTION OF THE WESTERN U.S. UPPER TROUGH BEING CUT OFF
BY WEDNESDAY WITH RISING HEIGHTS AND NORTHWEST FLOW ALOFT OVER THE
NORTHWEST COAST. THESE HEIGHT RISES BUILD INLAND THURSDAY AND FRIDAY
BRINGING WARMING TEMPERATURES...RISING TO A FEW DEGREES ABOVE NORMAL
NEXT WEEKEND. THE PATTERN CHANGE WILL ALSO BRING LESS CHANCE OF
PRECIPITATION...CLOSER TO CLIMATOLOGY.
&&
.AVIATION...CONDITIONS WILL BE MAINLY VFR UNTIL 18Z EXCEPT FOR LOCAL
IFR CEILINGS IN THE MOUNTAINS. WIDELY SCATTERED RAIN SHOWERS WILL
CONTINUE OVER THE AREA...THEN SHOWERS WILL BECOME WIDESPREAD AFTER
18Z...AND SCATTERED EMBEDDED THUNDERSTORMS WILL REDEVELOP...WITH
LOCALLY HEAVY RAIN AND MVFR/IFR CONDITIONS THROUGH THIS EVENING.
WINDS WILL BE LIGHT AT THE SURFACE AND ALOFT...EXCEPT FOR STRONGER
GUSTY WINDS IN THE VICINITY OF THUNDERSTORMS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
IDZ011-IDZ012-IDZ013-IDZ014-IDZ015-IDZ016-IDZ028-IDZ029-
IDZ030.
OR...FLASH FLOOD WATCH FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS
EVENING FOR ORZ061-ORZ062-ORZ063-ORZ064.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....JT
AVIATION.....JTHazardous weather outlook, Jun 14, 4:16 AM MST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
516 AM MDT SUN JUN 14 2009
IDZ011>016-028>030-ORZ061>064-151215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
516 AM MDT SUN JUN 14 2009 /416 AM PDT SUN JUN 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FROM NOON MDT TO MIDNIGHT MDT
TODAY. HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS WILL BE THE MAIN
THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER CALLS WITH PRECIPITATION AMOUNTS WILL BE VERY HELPFUL AND
ARE APPRECIATED. OF COURSE...ANY OTHER SIGNIFICANT WEATHER REPORTS
ARE ALWAYS WELCOMED.
Flash Flood, Washington
- When
- June 14, 7:30 AM MST to 10:00 AM MST
- Where
- Washington County, 4.95 mi W of Weiser to 6.71 mi W of Weiser
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.250, -117.070
Law enforcement reported flash flooding on a creek west of Weiser, Idaho. Water flowing across Olds Ferry Road prompted county officials to close the route.
Flash Flood, Owyhee
- When
- June 14, 3:55 PM MST to 4:45 PM MST
- Where
- Owyhee County, 2.04 mi SW of Givens Hot Spgs to 2.3 mi WSW of Givens Hot Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.410, -116.730
Law enforcement reported flash flooding and debris on roads near and along State Route 78 at Givens Hot Springs, Idaho and mile markers 9 and 15.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kentucky, June 14, 2009$84,000 · EF1 · 9 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179660, 179666.